Top

Top 4 Dangers of GABA Overdose and How to Stay Safe

GABA is a naturally occurring substance within the human brain that plays a number of vital roles in regulating the body’s central and peripheral nervous systems. It has been shown to have a number of benefits when taken in supplement form. Many people have significantly reduced their anxiety and sleeplessness through taking GABA and others within the bodybuilding and fitness communities favor GABA due to its link to human growth hormone production and release.

One of the main misconceptions about GABA is that because it is a naturally occurring substance it is totally safe to take at any dosage. This is a huge mistake! Although GABA is indeed far safer and has less side-effects than many other unnatural treatments this does NOT mean it can be taken at any dosage whatsoever. Failing to respect and adhere to the suggested dosage of a GABA supplement can result in any or all of the following conditions. These are the dangers of GABA overdose. Avoid them at all costs by sticking to the suggested dose.

Shortness of Breath

One of the most common side-effects of taking excess amounts of GABA is a shortage of breath. A small minority of users may experience this initially when taking a suggested dose of GABA but it is far more common and severe when the suggested dosage of GABA is exceeded. Users reporting this side-effect have stated that when they take a higher dose of their GABA supplement they struggle to breathe deeply and may be unable to fully catch their breath. This has been compared to the symptoms that asthma sufferers endure during an attack. This can be incredibly distressing psychologically and can induce a panic attack in people that are susceptible to them.

Increased Blood Pressure

Studies have shown that users who take a higher dosage of GABA than is advised over a prolonged period of time are actually at risk of increasing their blood pressure. It is unknown precisely why this occurs but the consequences can be incredibly severe. High blood pressure is linked to a wide range of negative effects upon almost every area of the human body. For example, high blood pressure is linked to arterial damage as well as strokes. Kidneys and other internal organs are also unable to function correctly if one’s blood pressure is higher than it should be.

Increased Heart Rate

Taking too much GABA has been known to increase a person’s heart rate. This is dangerous, disturbing and linked to other negative outcomes such as anxiety and panic. This side-effect is particularly relevant to people who already experience some form of heart condition as an increased heart rate can be far more dangerous for such individuals. This is one of the more immediately noticeable risks of taking too much GABA. Users who have reported this side-effect have stated that it occurs when the suggested dosage is exceeded and manifests as a noticeable increase in the pace and strength of their heartbeat. In extreme cases this can feel like a heart attack or other incredibly distressing experience.

Vivid Nightmares

GABA levels are linked to the quality and ease of sleep that a person experiences and taking a suggested dosage of GABA does in fact promote healthy sleep. When taken in excess GABA has an entirely different impact upon a person’s sleep however. A number of users have reported that taking too much GABA can result in incredibly distressing and vivid nightmares. If you have ever had a dream that feels more ‘real’ than usual, imagine that, but coupled with your most distressing nightmare. In extreme cases sleep paralysis can occur in which a person is trapped between wake and sleep for a period of time in which they cannot move and experience accompanying distressing visual hallucinations.

 GABA Overdose

How to Avoid The Top 4 Dangers of GABA Overdose

Thankfully, unlike many other treatments, it is possible to easily avoid the negative effects of taking too much GABA. The absolute golden rule is to stick to the suggested dosage. Never, ever, under any circumstances, take more than the product suggests to. It is particularly vital to ensure correct dosage when trying a new GABA supplement for the first time as it may be a different strength that the user is unaccustomed to. Each product is different and the dosage must be respected in all cases. If you have taken a GABA overdose and are experiencing negative side-effects then do not hesitate to seek immediate medical attention.

, ,

3 Responses to Top 4 Dangers of GABA Overdose and How to Stay Safe

  1. Tim Myers July 6, 2015 at 11:41 am #

    I took 10 gabatrol on Friday night and also my regular dose of pregabalin, I also had a couple of beers but only two. I was on a first date and kept passing out or having slight head nods. She now thinks Im on some heavy stuff, which Im not. So was desperate for your help. Could you please tell me if this combination would cause me to pass out. Any advice would be deeply appreciated.
    Thasnkls, Tim..

  2. Tim Myers July 6, 2015 at 11:43 am #

    Please can you let me know via email to my gmail.
    Thanks Tim

  3. Jane August 9, 2015 at 12:43 pm #

    Great article! One comment about the dosage: I tried GABA yesterday evening and had the nightmare issue. I’d only taken one tablet, and it’s in the recommended range. I’m guessing that I’m especially sensitive to something in that GABA product, so I’ll be splitting a tablet the next time I try it.

    Despite the nightmares — which were truly surprising and seemed very real, even after I woke up from a couple of them during the night — I feel as if GABA gave my brain a really great “reset.” Today, my thinking is clearer, my internal dialogue is less frenetic, and I’m feeling more optimistic.

    Note: I’ve been prescribed ADHD medications in the past and had to stop each of them shortly after trying them — on my doctor’s advice, of course. It seems that I have unusually high sensitivity to some medications, so the ADHD meds we tried seemed to numb my emotions, uncomfortably.

    So, it makes sense (to me, anyway) that GABA supplement doses might need to be adjusted.

Leave a Reply